Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 96, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Nov 12, 2018, 7:50 PM CST for Copiah County, Simpson County, Mississippi. It took effect at Nov 12, 2018, 10:45 PM CST. It was in force for 59 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 12, 2018, 7:50 PM CST (01:50 UTC)
- In effect from
- Nov 12, 2018, 10:45 PM CST
- Expired
- Nov 15, 2018, 10:08 AM CST
- In force
- 59 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Copiah County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 56 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pearl River at Rockport (ROCM6).
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 35 ft
- Major stage
- 39 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02488000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
793
WGUS44 KJAN 130150
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
750 PM CST Mon Nov 12 2018
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Pearl River Near Rockport affecting Copiah and Simpson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Please note that forecast crests are based upon rainfall that has
occurred along with forecastrainfall for the next 24 hours. Rainfall
amounts greater than forecast may take the rivers higher.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC029-127-140749-
/O.NEW.KJAN.FL.W.0096.181113T0445Z-181114T0800Z/
/ROCM6.1.ER.181113T0445Z.181113T1200Z.181113T2000Z.NO/
750 PM CST Mon Nov 12 2018
The National Weather Service in Jackson has issued a
* Flood Warning for
The Pearl River Near Rockport
* until late Tuesday night.
* At 6:30 PM Monday the stage was 23.6 feet.
* Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will rise above flood stage tonight and will
continue to rise to near 26.0 feet tomorrow morning.
* Impact...At 25.0 feet...Widespread flooding of low pastureland and
bottomland is occurring.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Tue Wed Thu Crest Time Date
Middle Pearl River
Rockport 25 23.6 Mon 06 PM 26.0 19.8 17.0 26.0 06 AM 11/13
&&
LAT...LON 3168 9019 3178 9019 3193 9025 3198 9012
3182 9005 3169 9005
$$5 follow-up statements
944
WGUS84 KJAN 131658
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1058 AM CST Tue Nov 13 2018
...The Flood Warning continues for the following rivers in
Mississippi...
Pearl River Above Philadelphia affecting Neshoba County
Pearl River Near Rockport affecting Copiah and Simpson Counties
Tuscolameta Creek At Walnut Grove affecting Leake County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers except for those in the Tombigbee River System which
includes Tibbee Creek, Luxapallila Creek, Noxubee River,and the
Tombigbee River mainstem where a routine of 48 hours of additional
rainfall is used.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC099-142258-
/O.EXT.KJAN.FL.W.0091.000000T0000Z-181115T1800Z/
/PLAM6.1.ER.181115T0000Z.181115T0000Z.181115T0600Z.NO/
1058 AM CST Tue Nov 13 2018
...Flood Warning extended until Thursday afternoon...
The Flood Warning continues for
The Pearl River Above Philadelphia
* until Thursday afternoon.
* At 9:45 AM Tuesday the stage was 10.6 feet.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to rise to near flood stage
tomorrow evening.
* Impact...At 13.0 feet...Water begins to affect Burnside Lake Water
Park.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Upper Pearl River
Philadelphia 13 10.6 Tue 10 AM 12.6 12.9 12.4 13.0 12 AM 11/15
&&
LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
3284 8892 3277 8918
$$
MSC079-142258-
/O.CON.KJAN.FL.W.0097.000000T0000Z-181115T0200Z/
/WTGM6.1.ER.181113T0445Z.181114T0000Z.181114T1400Z.NO/
1058 AM CST Tue Nov 13 2018
The Flood Warning continues for
The Tuscolameta Creek At Walnut Grove
* until Wednesday evening.
* At 10:00 AM Tuesday the stage was 25.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will continue rising to near 25.5 feet this
evening.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Tuscolameta Creek
Walnut Grove 25 25.3 Tue 10 AM 25.1 21.4 17.3 25.5 06 PM 11/13
&&
LAT...LON 3266 8953 3261 8945 3257 8935 3250 8942
3258 8953 3263 8960
$$
MSC029-127-142120-
/O.EXT.KJAN.FL.W.0096.000000T0000Z-181114T2120Z/
/ROCM6.1.ER.181113T0900Z.181114T0000Z.181114T0920Z.NO/
1058 AM CST Tue Nov 13 2018
...Flood Warning extended until Wednesday afternoon...
The Flood Warning continues for
The Pearl River Near Rockport
* until Wednesday afternoon.
* At 10:30 AM Tuesday the stage was 25.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will continue rising to near 26.0 feet this
evening.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Middle Pearl River
Rockport 25 25.5 Tue 10 AM 24.6 19.5 18.5 26.0 06 PM 11/13
&&
LAT...LON 3168 9019 3178 9019 3193 9025 3198 9012
3182 9005 3169 9005
$$739
WGUS84 KJAN 140135
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
735 PM CST Tue Nov 13 2018
...The Flood Warning continues for the following rivers in
Mississippi...
Pearl River Near Rockport affecting Copiah and Simpson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers except for those in the Tombigbee River System which
includes Tibbee Creek, Luxapallila Creek, Noxubee River,and the
Tombigbee River mainstem where a routine of 48 hours of additional
rainfall is used.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC029-127-150600-
/O.EXT.KJAN.FL.W.0096.000000T0000Z-181115T0600Z/
/ROCM6.1.ER.181113T0900Z.181114T0600Z.181114T1800Z.NO/
735 PM CST Tue Nov 13 2018
...Flood Warning extended until late Wednesday night...
The Flood Warning continues for
The Pearl River Near Rockport
* until late Wednesday night.
* At 6:30 PM Tuesday the stage was 25.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will continue rising to near 26.0 feet just
after midnight tonight.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Middle Pearl River
Rockport 25 25.8 Tue 06 PM 25.8 20.5 18.3 26.0 12 AM 11/14
&&
LAT...LON 3168 9019 3178 9019 3193 9025 3198 9012
3182 9005 3169 9005
$$801
WGUS84 KJAN 141553
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
953 AM CST Wed Nov 14 2018
...The Flood Warning continues for the following rivers in
Mississippi...
Pearl River Near Rockport affecting Copiah and Simpson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers except for those in the Tombigbee River System which
includes Tibbee Creek, Luxapallila Creek, Noxubee River,and the
Tombigbee River mainstem where a routine of 48 hours of additional
rainfall is used.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC029-127-152153-
/O.EXT.KJAN.FL.W.0096.000000T0000Z-181118T0300Z/
/ROCM6.1.ER.181113T0900Z.181114T0715Z.181117T1500Z.NO/
953 AM CST Wed Nov 14 2018
...Flood Warning extended until Saturday evening...
The Flood Warning continues for
The Pearl River Near Rockport
* until Saturday evening.
* At 9:30 AM Wednesday the stage was 25.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river has crested and willfall below
flood stage by late Saturday morning.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Middle Pearl River
Rockport 25 25.7 Wed 09 AM 25.4 25.5 25.1 Crested blo fs 11/17
&&
LAT...LON 3168 9019 3178 9019 3193 9025 3198 9012
3182 9005 3169 9005
$$235
WGUS84 KJAN 150219
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
819 PM CST Wed Nov 14 2018
...The Flood Warning continues for the following rivers in
Mississippi..
Pearl River Near Rockport affecting Copiah and Simpson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers except for those in the Tombigbee River System which
includes Tibbee Creek, Luxapallila Creek, Noxubee River,and the
Tombigbee River mainstem where a routine of 48 hours of additional
rainfall is used.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC029-127-160818-
/O.CON.KJAN.FL.W.0096.000000T0000Z-181118T0300Z/
/ROCM6.1.ER.181113T0900Z.181114T0715Z.181117T1500Z.NO/
819 PM CST Wed Nov 14 2018
The Flood Warning continues for
The Pearl River Near Rockport
* until Saturday evening.
* At 7:30 PM Wednesday the stage was 25.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will continue rising to near 25.5 feet early
Friday morning.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Middle Pearl River
Rockport 25 25.3 Wed 07 PM 25.4 25.5 25.1 25.5 12 AM 11/16
&&
LAT...LON 3168 9019 3178 9019 3193 9025 3198 9012
3182 9005 3169 9005
$$955
WGUS84 KJAN 151608
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1008 AM CST Thu Nov 15 2018
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Tuscolameta Creek At Walnut Grove affecting Leake County
Pearl River Near Rockport affecting Copiah and Simpson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers except for those in the Tombigbee River System.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC079-151638-
/O.CAN.KJAN.FL.W.0097.000000T0000Z-181117T1000Z/
/WTGM6.1.ER.181113T0445Z.181114T1530Z.181115T1138Z.NO/
1008 AM CST Thu Nov 15 2018
The Flood Warning is cancelled for
The Tuscolameta Creek At Walnut Grove.
* At 9:00 AM Thursday the stage was 24.0 feet.
* The river fell below flood stage at 5:38 AM Thursday.
* Flood stage is 25.0 feet.
* Forecast...The river will continue to fall to 15.5 feet by Saturday
morning.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Tuscolameta Creek
Walnut Grove 25 24.0 Thu 09 AM 16.3 15.5 15.1 Below Flood Stage
&&
LAT...LON 3266 8953 3261 8945 3257 8935 3250 8942
3258 8953 3263 8960
$$
MSC029-127-151638-
/O.CAN.KJAN.FL.W.0096.000000T0000Z-181118T0300Z/
/ROCM6.1.ER.181113T0900Z.181114T0715Z.181115T0845Z.NO/
1008 AM CST Thu Nov 15 2018
The Flood Warning is cancelled for
The Pearl River Near Rockport.
* At 9:30 AM Thursday the stage was 24.7 feet.
* The river fell below flood stage at 2:45 AM Thursday.
* Flood stage is 25.0 feet.
* Forecast...The river will fall very slowly over the next few days.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Middle Pearl River
Rockport 25 24.7 Thu 09 AM 24.6 24.5 24.3 Below Flood Stage
&&
LAT...LON 3168 9019 3178 9019 3193 9025 3198 9012
3182 9005 3169 9005
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Nov 12, 6:03 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Nov 12, 6:03 PM CST, 1 hour 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 603 PM CST Mon Nov 12 2018 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Widespread IFR/LIFR were observed at 2330Z and IFR/LIFR cigs wl prevail until late Tuesday aftn as cigs hover around 500ft. Most of the -RA has ended over the se but -RA/-DZ wl spread back across the area as a cold front near the Natchez Trace at 2330Z pushes se this evening. Winds will shift out of the north and become gusty up to 20kts behind the cold front. Models suggest MVFR cigs after 22Z Tuesday. /22/ && .DISCUSSION... Through tomorrow: Wet and cold weather will continue through tomorrow as an active pattern persists across the area. A shortwave trough continues to slowly eject out of the Four Corners region and into the Southern Plains where it will become closed off by tomorrow evening. A surface cold front currently located along the Mississippi River will also make its way through the area tonight into tomorrow. The heaviest rain and thunderstorms ahead of the front have moved off to the east into Alabama, and as such have dropped the severe weather and flooding from the HWO/graphics. Scattered showers and drizzle will continue to plague the area through the afternoon and into tonight. Continued southwest flow aloft will further promote isentropic ascent over top the cold frontal boundary which will help develop another band of rain tonight into tomorrow morning mainly along and east of the Natchez Trace corridor. Rainfall totals with this band will be much lighter in the 0.25" range so no flooding is expected. In addition, winds will be gusty, especially across the Delta, tonight into tomorrow behind the frontal passage. Debated adding a limited risk for gusty gradient winds in the HWO/graphics, however any gusts near 30mph will remain more isolated so did not add any mention with this forecast package. Cold air advection will help low temperatures tonight drop into the mid 30s across the Delta with upper 30s to mid 40s across central and eastern Mississippi respectively. Overcast skies and cold air advection will limit any warming tomorrow with a rather weak diurnal temperature curve. Some locations could see daytime highs only a degree or two warmer than the morning lows. Overnight/morning rain will clear from west to east with most locations outside of the I-59 corridor drying out by lunch time. /TW/ Tuesday night through Sunday: Models continue to depict a rather chilly airmass set to remain in place across the region. The upper trough is still depicted to cut off near the ArkLaTex region by Tuesday night before it spins across/near our forecast area. Most of the rain will be out of our eastern zones by Tuesday evening but this won't be for long as moisture wrapping around the upper low will bring it back to locations generally along and east of I-55 Wednesday. This moisture will also wrap around and affect some of the Delta region through early Thursday morning before the upper low ejects off to the north and east. The challenge during this time period will be if there is any changeover or mixture of wintry precipitation with this moisture. It looks like there should be some light rain or light freezing rain where temperatures can dip low enough in the east or Delta, mainly during the overnight hours on Wednesday night. Forecast soundings are dry enough aloft such that this should not be in the form of snow but likely drizzle or light rain, but if temperatures are close enough to freezing, some light freezing rain could be mixed in. Have continued mention of this in the forecast for portions of the area, but at this point no impacts or accumulations are expected. Another issue of concern will be chances for freezing temperatures on Wednesday morning and Thursday morning. The best chances for this should be along and northwest of the Natchez Trace for Wednesday morning and then a bit more widespread on Thursday morning, which has resulted in an elevated risk in the HWO/graphics. A freeze warning is likely for a portion of the area during this time. Thanks to the presence of the upper low, the threat for a hard agricultural freeze seems less likely. The upper low will move off Thursday morning, leaving the region to experience dry weather through the weekend as surface high pressure moves in and zonal flow aloft occurs. A warming trend will occur with the temperatures heading into the weekend as highs return to the upper 50s and lower 60s. Overnight lows will return to the 40s. /28/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 38 40 34 42 / 76 25 14 35 Meridian 43 44 36 44 / 82 53 25 54 Vicksburg 38 40 32 40 / 61 11 11 19 Hattiesburg 45 46 37 45 / 88 72 41 47 Natchez 37 40 32 41 / 68 22 13 20 Greenville 35 40 30 40 / 51 8 9 21 Greenwood 36 39 31 41 / 60 15 9 34 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && TW/22/28
Hazardous weather outlook, Nov 12, 3:30 PM CST, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 330 PM CST Mon Nov 12 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 132130- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 330 PM CST Mon Nov 12 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Freezing temperatures are possible Tuesday night, mainly along and northwest of the Natchez Trace Parkway as colder air pours into the region. Widespread freezing temperatures will be possible Wednesday night for much of the area. It is possible that a freeze warning will eventually be needed for portions of the outlook area. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 28 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 7:37 PM CST | River Flood Warning | JAN | Hinds, Warren | 62 hr |
| Nov 13, 3:02 AM CST | Freeze Warning | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 7 more | 30 hr |
| Nov 13, 10:54 AM CST | River Flood Warning | JAN | Leake | 47 hr |
| Nov 13, 3:15 PM CST | Winter Weather Advisory | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more | 27 hr |
| Nov 13, 3:34 PM CST | Freeze Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 18 hr |
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.